Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 68, NWS Albuquerque, NM

June 9, 2003Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 9, 2003, 8:00 PM MDT for Roosevelt County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2003, 8:00 PM MDT (02:00 UTC)
Expired
Jun 9, 2003, 8:45 PM MDT
In force
45 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Roosevelt County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2003-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2003-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2045 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1936 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 100200
SVRABQ
NMC041-100245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
759 PM MDT MON JUN 9 2003

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 845 PM MDT

* AT 750 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTH OF MILNESAND...OR ABOUT 39 MILES
  NORTH OF LOVINGTON...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  6 MILES SOUTHEAST OF MILNESAND AT 810 PM MDT
  OVER LINGO...7 MILES SOUTH OF CAUSEY AT 845 PM MDT

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

LAT...LON 3352 10343 3343 10324 3387 10286 3401 10313

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:08 PM MDT, 4 hours 52 minutes earlier.

Area forecast discussion, Jun 9, 3:08 PM MDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 PM MDT MON JUN 9 2003

SIMILAR PATTERN FOR TOMORROW MORNING...WILL INCLUDE AREAS OF HAZE
FOR LOWER AND MIDDLE RIO GRANDE VALLEY TUESDAY MORNING. TSTMS
CURRENTLY FIRING UP...MOSTLY OVER SW AND SC PARTS OF CWA AS
EXPECTED. ACTIVITY COULD GO WELL INTO THE EVENING AS ITS BEING
DRIVEN BY A SHORTWAVE AND NOT JUST HEATING/TERRAIN.

LEE TROF MAY DRAG DEWPTS DOWN SOMEWHAT IN THE NORTHEAST THIS AFTN
AND TONIGHT. WEAK WINDSHIFT PROGGED TO COME THROUGH THE BACKDOOR
TOMORROW. DONT FORESEE A LOT OF COOLING...BUT IT MAY PUSH DEWPTS
BACK UP AND ALSO PROVIDE FOCUS FOR TSTMS TUE AFTN AND TUE NIGHT. PUT
SCATTERED SHOWERS AND TSTMS IN FCST FOR NORTHEAST TOMORROW. PUT
ISOLATED IN THE WEST AS I DONT SEE ANYTHING TO SCOUR/MIX US UNTIL
WED.

WEST TO SOUTHWEST FLOW TO DRY US OUT WED AND THURS. ANOTHER BACKDOOR
WINDSHIFT FOR FRIDAY. ACTUALLY...IT LOOKS MORE LIKE A SUBSTANTIAL
COLD FRONT ON THE LATEST MRF. IF YOU BELIEVE MRF...THE EAST WOULD BE
QUITE COOL AND CLOUDY SATURDAY ALL THE WAY THROUGH MONDAY. BASED ON
EXPERIENCE...I REALLY HAVE MY DOUBTS ABOUT THAT. I.E. THAT THE PUSH
WILL REMAIN AS STRONG AS THE MRF IS SHOWING FOR AS LONG AS THE MRF
IS SHOWING. THUS HELD BACK ON POPS QUITE A BIT FOR SAT...SUN AND
MON. WONT INTRODUCE ANY EXTENDED POPS TO THE WEST JUST YET. JWS

PRELIMINARY NUMBERS...

FARMINGTON................ 054/089 052/085 053 46111
GALLUP.................... 046/087 041/083 043 46111
GRANTS.................... 044/090 041/087 042 46111
GLENWOOD.................. 054/094 052/090 055 46111
CHAMA..................... 044/083 040/081 041 46111
LOS ALAMOS................ 054/081 048/080 050 46111
RED RIVER................. 043/071 040/071 040 46111
TAOS...................... 045/079 042/078 043 46111
SANTA FE.................. 052/084 046/083 048 46111
SANTA FE AIRPORT.......... 054/086 048/084 050 46111
ESPANOLA.................. 055/088 050/086 051 46111
ALBUQUERQUE HEIGHTS....... 061/091 059/089 060 46211
ALBUQUERQUE VALLEY........ 056/093 055/091 056 46211
ALBUQUERQUE FOOTHILLS..... 056/090 053/088 054 46111
ALBUQUERQUE WEST MESA..... 059/092 057/090 058 46111
SOCORRO................... 060/094 058/092 057 46211
SANDIA PARK/CEDAR CREST... 050/088 046/086 047 46111
MORIARTY/ESTANCIA......... 052/093 048/091 048 46111
CARRIZOZO................. 061/091 060/089 055 46211
RUIDOSO................... 055/085 054/083 047 46211
RATON..................... 048/084 046/084 047 46131
LAS VEGAS................. 051/084 047/084 048 46121
ROY....................... 050/086 047/086 047 46131
CLAYTON................... 059/090 055/089 053 46133
SANTA ROSA................ 058/092 055/092 055 46111
TUCUMCARI................. 062/094 059/094 058 46233
FORT SUMNER............... 062/094 060/093 059 46311
CLOVIS.................... 060/094 058/092 057 46322
PORTALES.................. 061/097 059/095 058 46312
ROSWELL................... 064/097 064/096 062 46211

.ABQ...NONE.
Hazardous weather outlook, Jun 9, 6:00 AM MDT, 14 hours before
NMZ001>021-026-101200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON JUN 9 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...

SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT.
HOWEVER...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD
OCCUR NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KD

Nearby

Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.